Aa
Aa
A
A
A
Close
Avatar universal

Skipped one pill(day 21) brown spotting day before period.

Hello, my girlfriend has been on Altavera(combined hormone BC pills 21 active 7 placebo) for quite a while. Last month she missed a pill and started getting a brown spotting. This month she missed the last active pill and never took it. Her last active pill was supposed to be last Saturday, she started slightly spotting brown Tuesday. Her expected period is Wednesday(today). The last time we had sex was last Wednesday, one week ago. I did not *** inside and I put a condom on after going unprotected for a minute(I have never ever ejaculated in side her or around the area, always inside a condom.) I'm worried that this may be abnormal, or she may be pregnant, she says we are fine but as a boyfriend who couldn't handle a pregnancy I get scared. She took a pregnancy test like 1-2 weeks ago and it was negative. I'm quite scared because there are posts about implementation bleeding, brown spotting due to old blood, brown spotting due to missing a pill, so much to worry about On the internet I don't know what to believe. Side note, she hasn't missed a pill this month, she's only been late a couple hours but never a missed pill. Any help would be appreciated, thanks!
1 Responses
1851352 tn?1437738410
I’m a little confused. In the beginning, you said your girlfriend missed the last active pill this month and then at the bottom of your story you noted that she hasn’t missed a pill this month… which is it?

If she missed a pill and started having brown spotting - it’s pretty normal that would happen if she missed her last active pill. If you are concerned about pregnancy, you can ask her to take another test to ease your mind. Also, anytime you are “inside her” without a condom (EVEN FOR A MINUTE) there is always a chance of pregnancy. Pre-*** can have sperm in it. If you are REALLY concerned about pregnancy in general, stick with both condoms and the pill. Even if she's taking the pill religiously, it's only 97% effective and having a condom on every time will help lower the chance of pregnancy.

And if she is having issues keeping up with her pill schedule, she could consider trying another form of birth control that doesn’t require her to take daily (patches, shots, IUD, etc.). She would have to talk to her doctor about this.
Have an Answer?

You are reading content posted in the Birth Control (Contraception) Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.